MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Model Number 998006
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the user was unable to pressurize the balloon dilation catheter and it was substituted by another catheter.Per follow up information received via ibc on 29oct2021, it was unknown whether there was any damage in the balloon and the device.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.Photo samples were submitted by the customer showing the balloon dilation catheter and inflation device, however, no defects were noted from the photo.The x-force balloon dilation catheter and inflation device were returned with the original packaging.An evaluation of the physical sample was completed by future matrix on 14feb2022.The catheter was visually inspected under normal room lighting and no defects were noted.An in-house 0.038" guidewire was inserted and passed freely per specifications.The guidewire was left in place and an endoflator was attached to the balloon hub.Warm water was used to simulate inflation; several attempts were made to inflate the balloon but were unsuccessful.While attempting inflation, it was noted that water was seen entering the shaft from the balloon extension to the y-connector.The balloon portion was examined under 7-20x magnification and no defects were noted.The portholes were noted to be clear and free from flash.The balloon was dissected away from the outer shaft and the hubs were removed from the shaft at the strain relief and y-connector.With the balloon hub still attached to the endoflator, water was able to pass through indicating the obstruction was not inside the y-connector.Resistance was met when the inner shaft removal was attempted.In one inch increments the outer shaft was dissected away from the inner shaft; there were three inches of outer shaft that presented with a hardened, clear gel like substance (photo attached in the investigation overview).The rest of the outer shaft did not present with the same substance but water was noted.The substance is most likely dried contrast medium causing a blockage not allowing further inflation.Potential root causes for the reported event could be, "poor tubing design (id undersized), inadequate material selection (shrinkage during processing/sterilization; too flexible- kinks)".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded.Please refer to the device label for the recommended maximum rated burst pressure.Extreme caution should be used when considering dilation of irregular, not-compliant tissue or in the presence of certain calculi.Only a physician who has an understanding of the clinical applications, technical principles and associated risks of balloon dilation within the urinary tract should use this device." "inflating the balloon catheter 1.Fill the inflation device (eagle¿ inflation device) with sterile diluted contrast medium.2.Attach the inflation device to the balloon lumen.3.Inflate the balloon" note: do not use air or any gaseous substances as a balloon inflation medium always use sterile liquid media.Note: the use of an inflation device with a pressure gauge is highly recommended to make sure adequate pressure is applied and the rated burst pressure of the balloon is not exceeded.Caution: if loss of pressure in the balloon occurs or the balloon ruptures, immediately stop the procedure, deflate the balloon and remove carefully.Do not attempt to re-inflate the balloon.If after inspection it is noted pieces of the balloon are missing, check for and endoscopically retrieve the fragments when possible." correction: d,h.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the user was unable to pressurize the balloon dilation catheter and it was substituted by another catheter.Per follow up information received via ibc on 29oct2021, it was unknown whether there was any damage in the balloon and the device.No patient involvement.It was unable to pressurize.Another catheter was substituted.

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12787609
Report Number1018233-2021-07172
Device Sequence Number11969137
Product Code EZN
UDI-Device Identifier10801741052801
UDI-Public(01)10801741052801
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2023
Device Model Number998006
Device Catalogue Number998006
Device Lot NumberBMFQFM13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer04/18/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown